MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20V
Medical Device Problem Codes Migration or Expulsion of Device (1395); Malposition of Device (2616)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the movement of the most proximal extension of 7.1mm and an aneurysm enlargement of 10mm is confirmed.The indeterminate endoleak complaint is unconfirmed.The indeterminate endoleak complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.There was a reverse taper neck.It could not be conclusively determined if this contributed to the reported event.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date ¿ updated h6: medical device problem codes - remove code 1395 h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft, an afx vela infrarenal, and an afx vela suprarenal on (b)(6) 2022.Reportedly, the patient has a reverse taper neck and shaggy aorta.The afx2 bifurcated stent graft was implanted through the right access.The afx vela infrarenal was implanted immediately below the renal arteries.Balloon touch up was performed and the afx vela infrarenal migrated distally 1cm.There was no endoleak; however, an afx vela suprarenal was also implanted.The procedure was completed with no apparent endoleak.Reportedly on (b)(6) 2024, aneurysm diameter enlargement of approximately 1cm without apparent endoleak was confirmed during follow-up.There is adequate overlap between the afx2 bifurcated stent graft, afx vela infrarenal, and afx vela suprarenal; however, there is a possibility of type ia endoleak because there was the distal migration of the afx vela suprarenal after being implanted.This migration may have occurred due to a bad seal created between the afx vela infrarenal, and afx vela suprarenal and the aorta after the afx vela suprarenal was implanted on the bare stent of the vela infrarenal.Reintervention is planned; however, it has not yet been scheduled.Patient status was not provided.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20783107
Report Number3011063223-2024-00167
Device Sequence Number12012927
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)241027
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2024
Device Model NumberA34-34/C80-O20V
Device Lot Number2520173- 005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL LOT# 2256531-004.; AFX2 BIFURCATED STENT GRAFT LOT# 2246900-008.
Outcome Attributed to Adverse Event Other;
Patient SexMale